Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 21, 2014, 09:57:36 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 643007
  • Total Topics: 48924
  • Online Today: 252
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Considering a Ketogenic diet...pros and cons with HIV?  (Read 3137 times)

0 Members and 1 Guest are viewing this topic.

Offline redbull

  • Member
  • Posts: 73
Considering a Ketogenic diet...pros and cons with HIV?
« on: August 20, 2009, 08:51:02 AM »
I am considering a ketogenic diet,  I have done it before and it has worked for me pretty well.  Not sure though now that I have hiv and my #'s are so bad and my immunse system is in such distress if going low on carbs and high on good fats is a good thing right now...or should it make a difference you think?

I do feel pretty lethargic at times and no energy as it is.  I am trying to get back in the gym and workout again to feel better.  What do you guys think?  Or should I wait until I start my meds soon and my #'s are better then try it?  I need to get some of this weight off.
If you wish to see the best in others, show the best of yourself.

5/20/09  tested poz
6/2/09  CD4-94    VL-380,000
8/09   Allergic reaction to bactrim
9/09/09  started Atripla
5/10    cd4 315  vl undetectable
3/11    cd4 400  undetectable
6/11.   Cd4 520. Undetectable
12/11. Cd4 450. Undetectable
6/12.   Cd4 600. UD
2/13.   Cd4 425. UD

Offline physicsguy

  • Member
  • Posts: 59
Re: Considering a Ketogenic diet...pros and cons with HIV?
« Reply #1 on: August 20, 2009, 09:39:27 AM »
I would check with your doctor before you do it, mostly because the numbers you've posted are low enough that I wouldn't want to risk it without checking first.

That said, my s.o. does it (helps with epilepsy) and it doesn't seem to have affected his numbers.

Offline sharkdiver

  • Member
  • Posts: 1,350
Re: Considering a Ketogenic diet...pros and cons with HIV?
« Reply #2 on: August 20, 2009, 10:15:45 AM »
Are you still on the prednisone? That will make you "balloon up" so to speak. It is not fat weight.

If I were you, I'd continue to focus on eating a balanced diet and getting enough protein and carbs to fight your infection. You are recovering from an OI and that certainly zaps your system.

But talk with your doctor and maybe get a referral to a medical based nutritionist that specializes in AIDS/HIV.

Good luck to you

Offline Miss Philicia

  • Member
  • Posts: 24,209
  • celebrity poster, faker & poser
Re: Considering a Ketogenic diet...pros and cons with HIV?
« Reply #3 on: August 20, 2009, 10:57:13 AM »
I'm confused.  I thought in your other thread you said that you're trying to GAIN weight, not lose it.

But whatever, I agree with sharkie that you need to relax and just try and recuperate from the OI and low cd4/high vl before attempting this massive gym bunny routine and novel fad diets.  Your body is very busy fighting all of that so why demand more and more from every little cell in your pozbod?
"Iíve slept with enough men to know that Iím not gay"

Offline redbull

  • Member
  • Posts: 73
Re: Considering a Ketogenic diet...pros and cons with HIV?
« Reply #4 on: August 20, 2009, 01:52:48 PM »
I probably am confusing.  I am sorry.  when I had the thrush for a couple months I did lose weight but as we all know if your not eating correctly you lose muscle as well as fat.  I started on the fluconazole which cleared up the thrush and started eating everything in sight!!  I was so hungry.  Now I just finished prednisone and have been eating like a woman in her 3rd trimester!!! 

I can tell I have put some weight back on but it has not necessarily been muscle weight as it has fat which concerns me.  My legs and all seem to be staying the same and feel a little weak as I said in another post but I am gaining some mid section fat and its driving me crazy.

Before HIV I had done the ketogenic diet and it worked really well.  I just wasnt sure now that my immunse system is compromised if I tried switching to that again if it would make it harder for me to bounce back when I start meds soon.


I feel so weak alot of times,  excpet for when on the prednisone!  I felt great!!  I really need to work on building my strength but dont wanna gain a bunch of weight doing it ya know?
If you wish to see the best in others, show the best of yourself.

5/20/09  tested poz
6/2/09  CD4-94    VL-380,000
8/09   Allergic reaction to bactrim
9/09/09  started Atripla
5/10    cd4 315  vl undetectable
3/11    cd4 400  undetectable
6/11.   Cd4 520. Undetectable
12/11. Cd4 450. Undetectable
6/12.   Cd4 600. UD
2/13.   Cd4 425. UD

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.